Reply To: lazy or a more serious problem?

#107430
Penny Williams
Keymaster

Is he taking medication. It can cause weird sensations for some people. ADHD medication specifically could cause him to be lethargic if the dose is too high for him.

If he’s not taking medication, it could help a great deal with focus and getting schoolwork done.

The skin picking can be a condition of it’s own or could be anxiety:

Hair Pulling! Skin Picking! Nail Biting! Oh, My!

The itching to that intensity is a concern. It sounds like he needs a thorough physical and then maybe a neuropsychologist re-evaluation. Things have changed, and they’re not going well, so it’s time to seek new answers or updated information.

Lastly, create some opportunities for success for him. What does he like to do? What is he interested in? How can you adjust expectations a little, for now, to help him feel successful?

Penny
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism